MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT

ANGIODYNAMICS VORTEX MP VASCULAR ACCESS PORT; VORTEX¿ MP VASCULAR ACCESS PORT
Catalog Number H787P12105K0
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was one vortex port.As received, the port was returned with bio material {blood} inside and out.The catheter tubing was fractured at the connection site.There was an amber colored precipitate observed on the top of the sleeve where catheter/sleeve connect to the port outlet tube.Precipitate was also located at the fractured end of the catheter tubing/sleeve (distal end of outlet tube).Upon cleaning the precipitate from the device there was damage observed on the top and bottom of the catheter/sleeve.This damage was likely caused by serrated hemostat clamps and is the likely root cause for the catheter fracture.The distal tip of the catheter tubing had a clean cut at the end with a slight angle to the cut.Catheter tubing was trimmed to just over the 12 cm mark.The device met all dimensional specifications.The customer's reported complaint description of port catheter tubing fracture and migrated is confirmed.The port device was returned with a small portion of the catheter tubing and sleeve attached to the port connector pin (outlet tube).In addition, the remaining portion of the catheter tubing was returned, i.E.Rest of sleeve and distal catheter tubing.Damage was observed to the top and bottom of the sleeve and catheter tubing at the connection to the port outlet tube.This type of damage is indicative of hemostat clamps.The sleeve, catheter tubing and port connector pin (outlet tube) were measured and confirmed to meet device dimensional specifications.No manufacturing non-conformances were observed during sample evaluation.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The likely root cause of this catheter fracture event is damage to the sleeve/catheter tubing from hemostat clamps during the port placement procedure.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2016: (b)(6) 2015: vortex port was implanted in patient.The port body was placed on right side of chest and catheter tunneled up to insertion point of catheter in subclavian vein.(b)(6) 2016: hospital staff was unable to flush the port.Chest x-ray on the patient on the same day revealed separation of the catheter from the port body.The catheter was completely severed from the port at the point where the exit stem of the port body ends.(b)(6) 2016: port and catheter were explanted.Delay of explant was due to the patient being unwell.The patient was then implanted with another vortex port.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.

Brand Name
VORTEX MP VASCULAR ACCESS PORT
Common Device Name
VORTEX¿ MP VASCULAR ACCESS PORT
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6701839
Report Number1056436-2017-00046
Device Sequence Number13673366
Product Code LJT
UDI-Device IdentifierH787P12105K0
UDI-PublicH787P12105K0
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2019
Device Catalogue NumberH787P12105K0
Device Lot Number4739368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 MO